Antibiotic-Induced Myalgia

During the spring of 2018, I developed an upper airway infection that required the short-term use of antibiotics. The prescription that I received quickly began to alleviate my symptoms. Before I even finished the course of my antibiotic, I was feeling significantly better.

Several weeks elapsed. I started to notice that I was experiencing extreme soreness, as well as pain, in my joints. These symptoms were especially severe upon first awakening in the morning. I started to question if I might be developing fibromyalgia.

Not another illness to manage, I kept thinking. It honestly hurt to even put my clothes on. These symptoms persisted, for a few weeks. I had a follow-up appointment with my ENT, the specialist who had previously prescribed the antibiotic I recently finished taking.

I told him that I was relieved that my airway infection symptoms were drastically reduced. I mentioned the persistent myalgia that I was experiencing. My ENT said that my symptoms were a delayed response to having discontinued my antibiotic. I had never even heard of this being a possibility.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s